CureZone   Log On   Join
REPOST~ David Brownstein, MD, on Adverse Effects in Iodine Therapy
 
wombat Views: 8,925
Published: 14 years ago
Status:       RRR [Message recommended by a moderator!]
 

REPOST~ David Brownstein, MD, on Adverse Effects in Iodine Therapy


Time to bring this one up again, IMO. Lays a lot of fears to rest... :)

***************************************************************************************


from " Iodine, Why You Need It, Why You Can't Live Without IT" by David Brownstein, MD:

Concern with using high levels of iodine

"There is some concern that the ingestion of Iodine in excess of the RDA will cause adverse effects...there are seven major concerns with using Iodine in excess of the RDA:

1) allergy
2) autoimmune thyroid disease
3) detoxification reactions
4) iodine-induced hypothyroidism and goiter
5) iodine-induced hyperthyroidism
6) iodism
7) thyroid cancer

1)allergy...
In my experience, an allergy to inorganic iodine/iodide(Lugol's or Iodoral) is rare...an allergy can take any form, including a rash, fatigue, congestion, headache and a fever. NAET, an acupressure technique, has been useful in some of my patients to help them overcome an allergy to iodine..

here's a resource on that:


http://www.naet.com




2)autoimmune thyroid disease...
Some researchers...believe that autoimmune thyroid problems are caused by Iodine intake in excess of the RDA...before the adoption of radioactive iodine to treat the side effects of autoimmune thyroid illnesses, the use of higher doses of iodine was the treatment of choice for these illnesses...
If iodine was the cause of autoimmune thyroid illnesses, these illnesses should have been decreasing over the last 30 years. The opposite has occured. In the U.S., iodine levels have fallen approx. 50% over the last 30 yrs while, at the same time, autoimmune thyroid sdisorders have been rapidly increasing.

3) Detoxification reactions...
If the body's detoxification pathways are overloaded when the toxic halides are being released, a detoxification reaction can be triggered. A detoxification reaction can take the form of fatigue, muscle aches, fever, diarrhea, and brain fog, among others...Though a detoxification reaction to iodine usage is RARE, it has happened...can be minimized with nutritional support, balancing pH, balancing hormonal systems.."

***Here's what Brownstein did for a patient suffering detox symptoms***

this portion is in reference to a patient suffering bromide detox symptoms(fatigue, headaches) on 50 gm. per day iodoral.

"...the iodine was helping her body excrete large amounts of bromide. During a detoxification process, the body's detoxification systems need proper support to ensure the toxic chemicals can be safely released without harming the body's tissues. I told Ellen to take large amounts of Vitamin C- 10,000 mg. per day as vitamin C helps all of the body's detoxification pathways function more effectively. Furthermore, I placed Ellen on 10 gm. of unrefined Sea Salt per day. The unrefined Sea Salt has chloride which can assist in the body's removal of bromine. In addition, the minerals in Sea Salt help the detoxification process. Ellen was also doing Epsom Salt baths(two cups in a tub of water) twice a week and taking a magnesium supplement(amount not specified)...Unless iodine levels are elevated along with the support of the body's detoxification pathways, the body will be unable to release bromide."

here's a link on Vitamin C & sea salt:



//www.curezone.org/forums/fm.asp?i=839245#i



4)Iodine induced hypothyroidism and goiter
"When animals or humans that are iodine deficient are given large doses of iodine, there is a TRANSIENT DECREASE in thyroid hormone production(approx. 26-40 hrs.) until the body reestablishes it's equilibrium with iodine. After that, thyroid levels adjust to normal and signs of hypothyroid do not develop.

5)Iodine-induced hyperthyroidism
The use of iodine in a previously iodine-deficient population may result in a TRANSIENT INCREASE in thyroid hormones...Studies have shown that the increase in thyroid hormones, which could lead to hyperthyroid symptoms(palpitations, nervousness), will gradually decrease. Can be monitored with lab tests & adjustments in dosage.

6)Iodism
...results when the dose is too high...results in metallic taste in mouth, increased salivation, sneezing, headache & acne...frontal headache...fever...
adjust dosage!(down) can use chlorophyll tablets to eradicate taste of iodine***(on a personal note, I LIKE the taste of iodine:)).***

7)thyroid cancer...
There have been some reports in the literature that iodine supplementation can be associated with an increased incidence of thyroid papillary cancer. If iodine usage were the cause of thyroid cancer, then falling iodine levels would be expected to lead to lowered hyroid cancer levels. However, this has not been the case. During the last several decades, when iodine levels have declined, the incidence of thyroid cancer has markedly increased. PERHAPS IODINE DEFICIENCY IS THE CAUSE OF THE ELEVATION IN THYROID CANCERS!!"(emphasis mine)

Well, there ya have it, peeps, from one of the leading researchers on this...and one of the primary practitioners of iodine therapy. Reading this certainly puts some fears to rest, I think...:)

PS: buy this book! :)

*** = personal note from *moi*
 

 
Printer-friendly version of this page Email this message to a friend

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  curezone.org

0.563 sec, (3)